Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jun 7, 2020, 1:26 AM MDT for 9 counties in New Mexico. It took effect at Jun 7, 2020, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 1:26 AM MDT (07:26 UTC)
- In effect from
- Jun 7, 2020, 12:00 PM MDT
- Expired
- Jun 7, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Cibola County, NM, Colfax County, NM, Harding County, NM, McKinley County, NM, Mora County, NM, San Juan County, NM, San Miguel County, NM, Union County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 4043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
182 WWUS75 KABQ 070726 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 126 AM MDT Sun Jun 7 2020 NMZ227>232-071800- /O.NEW.KABQ.WI.Y.0025.200607T1800Z-200608T0200Z/ Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County- 126 AM MDT Sun Jun 7 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass, Far Northeast Highlands, Northeast Highlands, Union County, Harding County and Eastern San Miguel County. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
684 WWUS75 KABQ 071748 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1148 AM MDT Sun Jun 7 2020 NMZ202-205-080200- /O.EXA.KABQ.WI.Y.0025.200607T1800Z-200608T0200Z/ Chuska Mountains-West Central Plateau- 1148 AM MDT Sun Jun 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Chuska Mountains and West Central Plateau including Gallup. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Unsecured objects may become airborne. Flimsy structures may fall over. Hazardous crosswinds will impact northwest-to-southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ227>232-080200- /O.CON.KABQ.WI.Y.0025.200607T1800Z-200608T0200Z/ Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County- 1148 AM MDT Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Johnson and Bartlett Mesas Including Raton Pass, Northeast Highlands, Far Northeast Highlands, Union County, Harding County and Eastern San Miguel County. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Unsecured objects may become airborne. Flimsy structures may fall over. Hazardous crosswinds will impact northwest-to-southeast oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 44
152 WWUS75 KABQ 080158 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 758 PM MDT Sun Jun 7 2020 NMZ202-205-227>232-080300- /O.EXP.KABQ.WI.Y.0025.000000T0000Z-200608T0200Z/ Chuska Mountains-West Central Plateau- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County- 758 PM MDT Sun Jun 7 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Windy conditions will persist through the evening hours before gradually diminishing. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 6, 11:33 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 6, 11:33 PM MDT, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1133 PM MDT Sat Jun 6 2020 .AVIATION... 06Z TAF CYCLE Sly winds gusting around 35kt along the ern NM/TX border should diminish somewhat by 09Z. Swly winds to redevelop across nrn and central NM aft 15Z with gusts to around 40kts as an upper trough digs into the Great Basin. Low level moisture along and east of the Pecos Valley at 05Z to be swept into TX by the strong swlys. Isold vsbys reduced to 5sm or less in smoke near any wildfires otherwise VFR. && .PREV DISCUSSION...312 PM MDT Sat Jun 6 2020... .SYNOPSIS... Strong winds will gradually weaken shortly after sunset underneath clearing skies. West and southwest winds return on Sunday afternoon but not as strong. Strong winds return to many areas Monday, ahead of a strong but dry Pacific cold front. Cooler air moves into western portions of the state Monday while the east remains hot. Near freezing temperatures are forecast Tuesday morning for the higher elevation valleys of western and northern NM. Cooler air moves into eastern New Mexico Tuesday with high temperatures forecast to be below average areawide. Much more typical June weather returns for Wednesday through the remainder of the work week with light winds and very warm to hot temperatures. && .DISCUSSION... .SHORT TERM (TODAY THROUGH SUNDAY)... Strong winds will linger into the early evening in many places as an upper level trough gradually exits the Four Corners to the northeast. Scattered to isolated showers and thunderstorms will also track northeastward from the central mountain chain onto the eastern plains during the evening. A longwave trough over the Great Basin will steer the polar jet stream over NM on Sunday causing southwest winds to become strong again, especially from the northern mountains eastward where gusts may reach around 50 mph. Very dry air will also work its way over the forecast area on Sunday with widespread critical fire weather conditions. High temperatures on Sunday will vary from near normal in the west to as much as 12 degrees above normal in the east. LONG TERM...(MONDAY THROUGH FRIDAY)... A highly and unseasonably deep upper-level trough is forecast to move east along the AZ/UT border Monday morning, reaching the Four Corners around 00Z Tuesday. This trough will send a stout but dry Pacific cold front through western NM bringing relief to the heat for western and central areas Monday and all areas Tuesday. The dry airmass behind the front will result in chilly overnight lows Monday night and Tuesday night with freezing low temperatures likely for valley locations above 6500 feet or so in western and northern NM. Normalcy (for June) returns for Wednesday through the remainder of the work week with the Four Corners' high building back up from the south/southeast. Both the GFS and ECWMF then tap sub- tropical moisture and bring it northward into NM Thursday and Friday. GFS tries to get a backdoor cold front involved in the action both Friday and Saturday while the ECWMF keeps the front well northeast and is not near as robust with convection Friday into next weekend. 44/33 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED DAILY THROUGH MONDAY... The string of days with critical fire weather conditions will continue over nearly the entire forecast area through Monday as a long wave trough over the western US keeps a southwest to northeast oriented jet stream over NM. Very dry air will also filter over the state in the wake of an upper level trough that will eject from the Four Corners this evening. The strongest winds, reaching up to 55 mph, will be felt along and east of the northern mountains both this afternoon and Sunday afternoon. Speeds should weaken some while remaining windy Monday. The Red Flag Threat Index is forecast to reach historic levels around Mountainair Sunday afternoon. High temperatures will vary from near normal in the west to as much as 12 degrees above normal in the east on Sunday. Western readings will then fall as low as 10 degrees below normal on Monday. Haines Indices will generally vary from 4 to 6 both Sunday and Monday. The longwave trough will eject eastward across the central Rockies on Monday night, sending a Pacific cold front southwestward through NM. High temperatures on Tuesday will fall a few to 16 degrees from Monday's readings, resulting in below normal temperatures areawide. Humidities will still fall below 15% for all except the highest mountain peaks Tuesday afternoon. After a breezy morning in the east, winds will be much lighter. Temperatures will then rebound while zonal flow aloft results in gusty winds on Wednesday. A mid-level high pressure system will build over NM Thursday and Friday, while a moist southeasterly low level return flow develops. The potential exists for some drier variety thunderstorms over southern portions of the fire weather forecast area on Thursday, then there will be a chance of thunderstorms across much of the forecast area on Friday as moisture continues to get richer. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Sunday for the following zones... NMZ101>109. Fire Weather Watch from Monday afternoon through Monday evening for the following zones... NMZ101>105-107>109. &&
Hazardous weather outlook, Jun 6, 4:10 AM MDT, 21 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 410 AM MDT Sat Jun 6 2020 NMZ201>241-071100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 410 AM MDT Sat Jun 6 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect this afternoon and early evening for the Rio Grande Valley westward where low humidities combined with strong winds will create critical fire weather conditions. Winds will be strongest across western New Mexico around noon with gusts near 45 or 50 mph likely. The focus for strongest winds will shift over north central and northeast New Mexico by mid to late afternoon with gusts near 50 to 60 mph likely. Additionally, any shower or thunderstorm that develops this afternoon will have the potential to locally enhance wind speeds. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Red Flag Warning is also in effect Sunday afternoon and evening for all of eastern New Mexico as well as portions of northwest New Mexico due to strong winds and low humidities creating critical fire weather conditions. The strongest winds on Sunday will be across northeast New Mexico where gusts near 50 mph will be possible. Critical fire weather conditions are possible again on Monday across many of the same locations. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report strong wind gusts and any wildfires through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, Jun 6, 7:54 PM MDT, 5 hours 32 minutes before
Special Weather Statement National Weather Service Albuquerque NM 754 PM MDT Sat Jun 6 2020 NMZ238-070230- Chaves County Plains- 754 PM MDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES COUNTY UNTIL 830 PM MDT... At 754 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Elkins, or 27 miles northeast of Roswell, moving east at 35 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Elkins. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3351 10437 3374 10436 3393 10388 3347 10381 TIME...MOT...LOC 0154Z 258DEG 33KT 3366 10419 CA
Local storm report, Jun 6, 10:04 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1004 PM MDT SAT JUN 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM NON-TSTM WND GST 13 SE TOLAR 34.30N 103.80W
06/06/2020 M60 MPH ROOSEVELT NM AWOS
K4MR AWOS.
&&
EVENT NUMBER ABQ202001296
JLSLocal storm report, Jun 6, 10:27 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 PM MDT SAT JUN 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST 8 SSW RED RIVER 36.59N 105.45W
06/06/2020 M62 MPH TAOS NM PUBLIC
KACHINA PEAK AT TAOS SKI AREA.
&&
EVENT NUMBER ABQ202001297
JLSThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:20 PM MDT | Special Weather Statement | ABQ | Chaves | 25 min |
| Jun 6, 6:49 PM MDT | Special Weather Statement | ABQ | Chaves | 41 min |
| Jun 6, 7:54 PM MDT | Special Weather Statement | ABQ | Chaves | 36 min |
| Jun 7, 8:01 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 40 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.